Januvia Leg Muscle Weakness, Medication Allergies, Painful Muscles, Diabetes Medication, Heaviness in Legs
I have type 2 diabetes for a few years and am 59 yrs old-and do not have fibromyalgia or kidney,liver problems or depression or a history of any painful muscles ever. I work up to 90 hrs a week as a doctor for the past 12 years and am a DIY renovator of ... more »
I have type 2 diabetes for a few years and am 59 yrs old-and do not have fibromyalgia or kidney,liver problems or depression or a history of any painful muscles ever. I work up to 90 hrs a week as a doctor for the past 12 years and am a DIY renovator of my home in mt free time. I exercise regularly and am fairly fit, I do have a congenital mitochondrial myopathy characterized by non painful arm and leg muscle weakness- but have not been symptomatic significantly for 20 years. I take vitamins and one aspirin a day and have no medication allergies. weeks ago I started Januvia- my only diabetes medication. I worked well to normalize my mild to moserate elevation of BS.Over the past 2 weeks or so, I have had an increased somnolence without feeling rested upon awakening. I felt like I had been beaten with telephone poles and hammers, More distressing is the insidious onset of neuromuscular pains episodic sharp ones, more persistent aching and burning and tingling tingling, with a dense heaviness in legs more than arms worse with exertion and relieved by rest. 3 days ago it was to the point where I had to stop walking after 8 steps and could not climb a ladder beyond one step . I should not curl 2 lb weights even twice, Typing on a keyboard fatigued my arms after 5 minutes. I stopped Januvia three days ago, slept 30 hours,, felt better yesterday,restarted januvia last pm, Today, after 12 hours of sleep I feel exhausted like I did hard manual labor for a few days without ant sleep. The telephone pole beaten feeling returned, My weakness and pain are back with a vengeance and I cannot walk very well and have to stop typing this every 2 or 3 minutes to rest my arms, and have weakness also in my back muscles with curious sparing of abdominal muscles. Heat and massage do not help and are uncomfortable. I feel tired like I do when my myopathy acts up and my Krebs cycle is disrupted and thus my mitochondria do not make ATP to power my muscles- with the additional new symptom of significant pain. Aside from a mild tachycardia of about 100 at rest, my vital signs are normal, my cpk, Mg, thyroid function tests, comprehensive metabolic panel and sed rate are all normal . Heavy metal screen is negative. I will stop Januvia and probably never take it again, If my glucose goes back up I will go back to metformin which I took a few months about a year ago,
I suspect in my case that Januvia disrupted my mitochondrial function as well as being additionally toxic to my muscles and nerves by some additional pathogenesis, I question whether those individuals who have weakness, somnolence and neuromuscular symptoms might have some underlying mitochondrial dysfunction - a very under diagnosed condition - patients being told that their symptoms are of psychiatric origin.